Thunderstorm Wind, Marion
- When
- May 13, 5:55 PM EST
- Where
- Marion County, Jasper
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.083, -85.633
Numerous trees were reported down in Jasper and across the southern part of Marion county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Numerous trees were reported down in Jasper and across the southern part of Marion county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 13, 2:30 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT SAT MAY 13 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...LITTLE CHANGE TO CURRENT FORECAST. CUT OFF LOW...TYPICALLY SLOW...REMAINS PROGGED TO DRIFT SOUTH INTO THE OH RVR VLY. POSITION FAR ENOUGH NORTH THAT IS ADDS TO FORECAST CHALLENGE FOR PCPN TONIGHT. STRENGTHENING JET DIVING SE THROUGH MID MS RVR VLY TNGT WILL SWING EASTWARD ACROSS LOWER TN VLY LATER TONIGHT. LAYER OVER MRX CWA HAS BEEN FAIRLY DRY IN WESTERLY FLOW. GOOD UPPER LIFT GETS UNDERWAY AT EXIT REGION OF JET OVERNIGHT. HAVE MAINTAINED RELATIVELY LOW POPS FEELING BEST MOISTURE WILL REMAIN SOUTH BUT DEVELOPING STORMS MAY BE STRONG. WEAK SFC FRONT MOVES SE THROUGH AREA EARLY SUNDAY. COOL CLOUDY CONDITIONS PERSIST THROUGH END OF SHORT TERM. .LONG TERM...(TUESDAY THROUGH SATURDAY)...UPPER LOW LIFTING NORTH OUT OF AREA BY TUESDAY...BUT SHORTWAVES ROTATING AROUND THE LOW ON TUESDAY AND WEDNESDAY. MOISTURE IS LIMITED...WILL KEEP ONLY 30 POPS FOR TUESDAY AND 20 POPS FOR WEDNESDAY. ANOTHER FRONT ENTERS REGION ON THURSDAY ALONG WITH SOME INSTABILITY...WILL KEEP CHANCE POPS FOR THURSDAY. DRIER AIRMASS PUSHING INTO REGION BEHIND FRONT ON THURSDAY NIGHT...WILL KEEP ONLY SLIGHT CHANCE POPS. ANOTHER FRONT APPROACHES ON FRIDAY...ALONG WITH BETTER INSTABILITY. WILL ADD CHANCE POPS FOR FRIDAY. FRONT LINGERS ACROSS REGION ON SATURDAY WITH SOME DECENT DIURNAL INSTABILITY EXPECTED...WILL KEEP CHANCE POPS GOING INTO SATURDAY. STAYED CLOSE TO HPC AND GFS FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 51 67 46 66 / 40 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 49 63 43 63 / 50 40 30 30 OAK RIDGE, TN 48 62 44 63 / 50 40 30 30 TRI CITIES AIRPORT, TN 47 61 42 61 / 50 40 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 AM EDT SAT MAY 13 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-140830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 345 AM EDT (245 AM CDT) SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL DROP SOUTHEAST INTO THE TENNESSEE VALLEY TONIGHT...RESULTING IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST OUT THROUGH THURSDAY...DUE TO THE PRESENCE OF A LARGE AREA OF LOW PRESSURE TO OUR NORTH OVER THE GREAT LAKES AND OHIO RIVER VALLEY REGIONS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. TG
The Northeast Alabama radar (KHTX), 44 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510298.